Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Corpus Christi, TX

May 12, 2021

NWS Corpus Christi, TX issued this small craft advisory at May 12, 2021, 10:38 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2021, 10:38 AM CDT (15:38 UTC)
Expired
May 12, 2021, 4:58 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

023 
WHUS74 KCRP 121538
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1038 AM CDT Wed May 12 2021

GMZ250-255-270-275-122345-
/O.NEW.KCRP.SC.Y.0047.210512T1538Z-210513T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1038 AM CDT Wed May 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds around 20 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-122000-
/O.NEW.KCRP.SC.Y.0047.210512T1538Z-210512T2000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1038 AM CDT Wed May 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...North winds around 20 knots and bays choppy to 
  occasionally rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
1 follow-up statement
918 
WHUS74 KCRP 122158
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
458 PM CDT Wed May 12 2021

GMZ250-255-270-275-122300-
/O.CAN.KCRP.SC.Y.0047.000000T0000Z-210513T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
458 PM CDT Wed May 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds across the Gulf waters have fallen below criteria. However,
small craft should continue to exercise caution for north winds 
of 15 to 20 knots through this evening.

$$

TC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 12, 7:01 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 12, 7:01 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
701 AM CDT Wed May 12 2021

.AVIATION (12Z)...

MVFR/IFR CIGs are present over all of South Texas this morning,
with MVFR prevailing through the entire TAF period. There could
be brief periods of cloud breaks this morning resulting in VFR
conditions, allowing for BKN/OVC skies to become SCT. Looking at
satellite, there is a low deck of stratocumulus coming from the N
with higher clouds coming in from the SW. Moderate NNE winds are
expected through most of the period with gusts near 25 knots over
the Coastal Plains and Coastal Bend. A slight chance of showers
over ALI/CRP/VCT this morning will diminish by the afternoon.
Again, MVFR conditions will continue through tonight as well.

&&

.PREV DISCUSSION... /Issued 515 AM CDT Wed May 12 2021/

SHORT TERM (Today through Thursday)...

LAPS analysis shows the boundary having reached the coast with
northerly flow for much of South Texas and east-southeast flow
across the gulf waters. An overrunning pattern is expected for
today with isolated to scattered showers and thunderstorms still
possible. Rain activity is expected to taper off this afternoon
through early Thursday morning as drier and cooler air filters
into the region. Highs will be near steady in mid-70s under mostly
cloudy skies. Breezy northerly wind is also expected today.

For tonight, lows will dip into the the low to mid 60s under
mostly cloudy skies as high pressure settles over the region. A
few lingering showers and/or storms will be possible over the gulf
waters, but again, should continue to diminish through the rest
of the night.

Mild conditions are expected for Thursday with highs near 80 for
most of South Texas. Highs along the coast may stay near the mid-
to-upper 70s.

LONG TERM (Thursday Night through Tuesday)...

Northerly flow will gradually turn out of the east to southeast
through Friday night as surface high pressure slides to the east.
Onshore flow will strengthen as surface low pressure develops across
the southern High Plains. This will increase moisture and cloud
cover to the region over the weekend. Isolated showers will be
possible Friday across the gulf waters and coastal region, with
another round of streamer showers possible Saturday morning as the
moisture and instability begin to increase. Have transitioned to
showers and thunderstorms more into Saturday as CAPE values continue
to increase 1500-2500 J/kg with little to no CIN. Embedded
shortwaves in the flow aloft will bring addition lift across the
region to help support the possible strong to severe storm
development. Sunday will be working with a bit more instability,
with best rain chances across the east as another shortwave moves
east overhead. Locally heavy rainfall will be possible. Models do
hint at extra development across northeast Mexico which may try to
move into the western Brush Country late Sunday night, but this is
still several days out and could change.

Lingering moisture and instability will continue rain chances Monday
and Tuesday, although moisture is not expected to be as great as
Saturday and Sunday, so coverage is expected to be less.

Temperatures will gradually warm up starting on Friday within the
low to mid 80s , with highs across the Brush Country reaching into
the 90s for early next week.

MARINE...

The cold front will move offshore by late morning or early
afternoon, followed by moderate northeast flow which will
continue through Thursday morning. Scattered showers and
thunderstorms are expected through the afternoon. Rain chances
will begin to diminish tonight through Thursday morning.

Weak to moderate northeast flow will continue through Friday.
Onshore flow and increasing moisture beginning Friday night will
combine with a series of upper level disturbances to generate
isolated to scattered showers and thunderstorms Saturday and Sunday.
Intermittent periods of Small Craft Exercise Caution or Advisory
conditions will be possible through Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  66  78  66  81  /  40  20   0  10  10
Victoria          74  63  78  61  81  /  30  10   0   0  10
Laredo            74  66  81  65  86  /  30  10  10  10  10
Alice             75  64  81  64  85  /  40  10  10  10  10
Rockport          76  66  80  69  82  /  40  10   0  10  10
Cotulla           73  64  83  64  87  /  30   0   0   0  10
Kingsville        76  65  79  65  83  /  40  20  10  10  10
Navy Corpus       76  68  78  70  80  /  40  20   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

EMF/94...AVIATION
Hazardous weather outlook, May 12, 5:26 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
526 AM CDT Wed May 12 2021

TXZ229>234-239>247-342>347-442-443-447-131030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
526 AM CDT Wed May 12 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms are expected
today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and thunderstorms will be possible Saturday
through Tuesday. A few strong storms with hail and gusty winds
will be possible over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-131030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
526 AM CDT Wed May 12 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms are expected today
and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and thunderstorms will be possible Saturday
through Tuesday.

Small Craft Advisory conditions may be possible Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

JM/CB

In the hours before

Local storm report, May 12, 8:16 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 AM CDT WED MAY 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND GST     1 ESE CC NAS            27.68N 97.27W
05/12/2021  M61 MPH          NUECES             TX   AWOS

            AWOS STATION KNGP C. CHRISTI NAS.

&&

EMF
Local storm report, May 12, 10:04 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1004 AM CDT WED MAY 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     MARINE TSTM WIND 4 NW CC NAS             27.72N 97.34W
05/12/2021  M57 MPH          GMZ230             TX   MESONET

            MESONET STATION XPOE POENISCH PARK.

0106 AM     MARINE TSTM WIND 4 ESE FLOUR BLUFF       27.63N 97.24W
05/12/2021  M52 MPH          GMZ230             TX   BUOY

            BUOY STATION PACT2 PACKERY CHANNEL, TX.

0136 AM     MARINE TSTM WIND 18 E LOYOLA BEACH       27.30N 97.41W
05/12/2021  M47 MPH          GMZ230             TX   BUOY

            BUOY STATION BABT2 BAFFIN BAY, TX.

0200 AM     MARINE TSTM WIND 9 SE ARANSAS PASS       27.83N 97.05W
05/12/2021  M46 MPH          GMZ250             TX   MESONET

            MESONET STATION PTAT2 9 SE ARANSAS PASS.

0130 AM     MARINE TSTM WIND 9 SE ARANSAS PASS       27.84N 97.04W
05/12/2021  M45 MPH          GMZ255             TX   MESONET

            MESONET STATION ANPT2 9 SE ARANSAS PASS.

0100 AM     MARINE TSTM WIND 11 SE CHAPMAN RANCH     27.48N 97.32W
05/12/2021  M43 MPH          GMZ230             TX   BUOY

            BUOY STATION IRDT2 S. BIRD ISLAND, TX.

0101 AM     MARINE TSTM WIND 1 SSE PORTLAND          27.87N 97.32W
05/12/2021  M43 MPH          GMZ230             TX   MESONET

            MESONET STATION XWLD WILDCAT.

0112 AM     MARINE TSTM WIND 7 SE FLOUR BLUFF        27.58N 97.22W
05/12/2021  M42 MPH          GMZ250             TX   BUOY

            BUOY STATION MQTT2 CORPUS CHRISTI, TX.

0135 AM     MARINE TSTM WIND 8 ESE INGLESIDE         27.82N 97.08W
05/12/2021  M41 MPH          GMZ230             TX   AWOS

            AWOS STATION KRAS PORT ARANSAS.

0112 AM     MARINE TSTM WIND 6 SE FLOUR BLUFF        27.60N 97.24W
05/12/2021  M40 MPH          GMZ230             TX   MESONET

            MESONET STATION CW5772 CORPUS CHRISTI.

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:00 PM CDTTornado WarningCRPDuval, McMullen45 min
May 11, 7:05 PM CDTSpecial Weather StatementCRPWebb40 min
May 11, 7:15 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb45 min
May 11, 7:19 PM CDTAreal Flood AdvisoryCRPDuval, Live Oak, McMullen3 hr
May 11, 7:26 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen49 min
May 11, 7:38 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 11, 8:09 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 11, 8:09 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak51 min
May 11, 8:19 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak41 min
May 11, 8:32 PM CDTTornado WarningCRPDuval28 min
May 11, 8:47 PM CDTSpecial Weather StatementCRPWebb43 min
May 11, 8:52 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, Nueces, San Patricio38 min
May 11, 9:01 PM CDTSpecial Weather StatementCRPDuval44 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningCRPDuval, Webb45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningCRPDuval39 min
May 11, 9:28 PM CDTSpecial Weather StatementCRPJim Wells47 min
May 11, 9:38 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces52 min
May 11, 9:43 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Live Oak, McMullen, San Patricio3 hr
May 11, 9:50 PM CDTSevere Thunderstorm WarningCRPDuval40 min
May 11, 10:13 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg32 min
May 11, 10:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces3 hr
May 11, 10:26 PM CDTTornado WarningCRPJim Wells, Kleberg34 min
May 11, 10:31 PM CDTSpecial Weather StatementCRPKleberg, Nueces, San Patricio44 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg45 min
May 11, 10:53 PM CDTSpecial Marine WarningCRP2 hr
May 11, 10:55 PM CDTAreal Flood AdvisoryCRPBee, Jim Wells, Live Oak, San Patricio110 min
May 11, 11:06 PM CDTSpecial Weather StatementCRPSan Patricio39 min
May 11, 11:15 PM CDTSpecial Weather StatementCRPKleberg45 min
May 11, 11:25 PM CDTSpecial Marine WarningCRP95 min
May 11, 11:32 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio28 min
May 11, 11:56 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio49 min
May 12, 12:08 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces3 hr
May 12, 12:14 AM CDTSpecial Weather StatementCRPNueces31 min
May 12, 12:21 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio3 hr
May 12, 12:57 AM CDTSpecial Marine WarningCRP93 min
May 12, 12:59 AM CDTSpecial Weather StatementCRPNueces46 min
May 12, 1:00 AM CDTSpecial Marine WarningCRP60 min
May 12, 1:06 AM CDTHigh Wind WarningCRPNueces114 min
May 12, 1:29 AM CDTSpecial Weather StatementCRPNueces31 min
May 12, 1:48 AM CDTSpecial Marine WarningCRP117 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.